Angiotensin II receptor blockers (ARBs) are the antihypertensive drugs associated with side effects, majorly such as cough and electrolyte disturbance. Azilsartan is a newly marketed ARB in India, not even having a well-established adverse effect profile. Here, we present a 58-year-old female who was admitted to the emergency department showing signs and symptoms of delirium, disorientation, and vomiting for 4 days. The patient is known to have coronary artery disease so that she underwent coronary artery bypass grafting. She was recently started on azilsartan for her chronic hypertension, along with other drugs. The presence of electrolyte imbalance in laboratory reports and current symptoms suggested azilsartan-induced encephalopathy. The patient was recovered after discontinuation of azilsartan. This case enlightens the clinical characteristics, possible mechanism, and treatment strategy opted to correct the condition.
|Number of pages||3|
|Journal||Journal of Applied Pharmaceutical Science|
|Publication status||Published - 01-06-2020|
All Science Journal Classification (ASJC) codes
- Medicine (miscellaneous)
- Pharmacology, Toxicology and Pharmaceutics(all)
- Pharmacology (medical)